Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


No side effects yet with Atripla...
Oct 1, 2008

Hi guys,

First off, AMAZING SITE! I can't thank you enough for creating such a great source for HIV+ people to go to.

I have a question... I recently started Atripla, and aside from feeling somewhat light headed and dizzy in the morning, I haven't had any other side effects. So here are my questions:

1. Normally if someone doesn't have bad side effects in the beginning, is it safe to say that there is a high likelyhood that they may not have bad side effects in general?

2. For people taking Atripla in general, are there alot of cases where people don't have bad side effects? I heard that sustiva was "preferred" option due to low toxicity, so I figured there must be some type of data to back this?

3. For people who start meds, whats the average amount of time a person can take the same meds for before becoming resistant to them?

Thank you again for your help!!

Mike

Response from Dr. Henry

If you are not experiencing highly annoying side effects from Atripla in the first weeks you are off to a good start and have a low likelihood of later development of serious side effects that would lead to discontinuation/switch. After 4 weeks generally 90%+ of patients are tolerating Atripla fairly well. For patients with no resistance who achieve undetectable status on a potent ART regimen such as Atripla and who maintain a high level of adherence the failure rate (associated with resistance) per year is low (< 5% in most studies/reports). KH



Previous
Neuropathy Advice
Next
not taking meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement